Superposition of Gaussian packets in smoothly heterogeneous bianisotropic media

Ludek Klimes


We derive the equations for the integral superposition of Gaussian packets in smoothly heterogeneous media. The superposition of Gaussian packets is especially useful in the vicinity of spatial caustics where the ray theory under consideration is singular. The equations are applicable to both the anisotropic ray theory and the coupling ray theory in bianisotropic media, or to the isotropic ray theory in isotropic media. The equations can be used in both Cartesian and curvilinear coordinates. The equations are applicable not only to electromagnetic waves in bianisotropic media, but also to other kinds of vectorial waves, e.g., to elastic waves in generally anisotropic media.


Summation of Gaussian packets, bianisotropy, heterogeneous media, wave propagation, travel time, amplitude, Green tensor, wave coupling.

Whole paper

The reprint is available in PDF (85 kB).

J. electromagn. Waves Appl., 32 (2018), 1-6.